Dermatology Community
dark brown patches, rash and cracked skin genital area
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

dark brown patches, rash and cracked skin genital area

Hi,

I"ve been experiencing since a few days some itching near my genital area, mostly in the skinfolds. Late night yesterday the itching got worse after I took off my clothes, and I've noticed some bumps. After I washed my genital area and applied zinc cream, the  bumpy rash disappeared. The skin near my genital area also cracked, but I think the cause was because the underwear I wore was too tight.
Yesterday I noticed a dry brown patch near my left tigh in the skinfold of my genital area. I searched on the Web if this resembles any STDs but it doesn't look like any sore, blisters, pustulent wounds etc.and it doesn't look like scabies either.
I think it could be a fungus infection, and it does look a lot like Erythrasma, because I also have some patches in my armpits.

What could it be? Should I avoid any sexual contact? I'm using Whitfield Ointment just in case and I want to make an appointment to my doctor
Related Discussions
9 Comments Post a Comment
Blank
563773_tn?1374250139
Hello,
It could be erythrasma. Erythrasma is a chronic superficial infection of the intertriginous areas of the skin. It is true that groins are affected but the typical appearance is well-demarcated, brown-red macular patches. The skin has a wrinkled appearance with fine scales.

The standard therapy of erythrasma is antibiotics and antifungals because it is caused by a bacteria C minutissimum. Erythromycin is the drug of choice. Mild steroids are helpful in reducing the inflammation associated with it. But use it only after a dermatologist,s prescription. I would suggest an examination by a dermatologist to confirm the diagnosis.
I hope it helps. Take care and please do keep me posted on how you are doing or if you have any additional doubts. Kind regards.


Blank
Avatar_m_tn
Hi, Bhupinder

I visited my regular doctor, and he mentioned tinea. I understand tinea is a general term for fungal infections.

He prescribed me Nizoral to take twice a day and Daktacort to apply to the area. I have to come back within a week.
Blank
Avatar_m_tn
I got another complication which is swollen lymph nodes in my groin, could the infection be the cause?
Blank
Avatar_m_tn
This doctor gives a bum steer to everyone. I have no clue why!
Does your skin look anything like these?
http://images.google.com/images?hl=en&client=firefox-a&rls=org.mozilla:en-US:official&um=1&q=pictures+of+melasma&sa=N&start=0&ndsp=20
Blank
563773_tn?1374250139
Hello,
Lymphadenopathy (swollen lymph nodes) is usually caused by a viral or bacterial infection along with other numerous causes. Treatment is usually cold compresses, over the counter anti-inflammatory analgesics(pain killers) like acetaminophen, antibiotics if cause of infection is suspected to be a bacteria and surgical drainage if there is any abscess formation. Any infection in the body can cause swollen lymph nodes. I can understand your financial constraints, but it is difficult to precisely give a diagnosis without examination. Daktacort is a steroid and can be applied to the area. In addition you can use calamine lotion which will relieve the itching. But for specific antimicrobial prescription, you need to get an examination done from a dermatologist.
I hope it helps. Take care and regards.




Blank
Avatar_m_tn
All of the treatments listed above will also help an allergic reaction of the skin. Cold will ease the inflammation allergen to polyester in underwear or boxers that are cotton and have polyester thread. Thus deceiving you.
Creams will shield the skin from the polyester also.
Anti-inflammatory will also help the inflammation caused by the allergy. So just because these treatments work. Doesn't mean the patient wasn't only allergic to polyester instead. I suspect that in that case, keeping the inflammation down, and numbing the pain and itch "which stops the scratching that makes in not heal and to get worse", While given an anti-histamine in many cases which blocks the allergic reaction to light polyester reaction, is the reason it only get so much better, until the immune gets back up again to the point that this mild allergy causes no reaction any more. Just like before the immune got run down by stress and\or other factors "and there are many", and then it later come back again. And is why chronic things like this exist! However a person can react only once to polyester and after they get through that spell, they never do again. All these factors point to one fact. They all mislead professionals so much away from it really being an allergic reaction, that this was never discovered. I mean well, I have discovered this. Because I am a real thinker, and over anylize everything. Hust the way I am wired I guess. I can't leave good enough alone. But even though doctors think this is good enough for it makes the patient go away for a while and still brings in the money,"actually more from the prescriptions written that never needed to be," but I say it is not good enough!!!!!!!
Blank
Avatar_m_tn
What I wonder doc though. Is this really a mistake? Or has a trick been played on all doctors while in college by not telling them this, so that people suffer from all these symptoms and therefore money pours out of the peoples pockets and into theirs. Remeber every sale of a drug or anything "any sale" is taxed!
Which is it doc. Were you told of this or not.
If you say yes, I will believe that. If you say no, well, you could be protecting this whole thing. For if this secret gets out. "oops it is, for it is going to be published in the BMJ journal of medicine for all the doctors to see." then you are going to have to find a side job too. Because soon as people realize this and stop wearing polyester, there goes 75 % of you patients that won't need to see you any more. And the anxiety that these synthetic allergies cause, as well as bipolar symptoms, brings in so many billions of dollars. Thus this one is gonna hurt! But maybe then the health system will not be overloaded with un neccesary costs, and we can all afford health care. For insurances won't have to charge as much for paying out so much less. This is the reason for the healthcare crisis! That and hospitols, over charging insurance companies with charges for things that were never done or given.
Blank
Avatar_m_tn
I'm considering a visit to the dermatologist. I'm taking antibiotics and using daktacort cream.

The condition has worsened a bit. Yesterday I saw another doctor  because of  intense pain near and in my anus and he told me my fungal condition has spread to the anus, and causing also a bacterial infection. The skin beneath my testicles and in the skinfolds of my groin have cracked. It  was very painful.

The pain is bearable today, with minor discomfort in the groin area.

Thanks for the tips anyway.
Blank
Avatar_m_tn
try loose fitting 100% cotton undies
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
Avatar_m_tn
Blank
PMDER1
San francisco, CA
209987_tn?1418913008
Blank
tschock
AB